MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC PERFORATOR DRIVER,60:1 RATIO; DRILLS, BURRS, TREPHINES & ACCESSORIES - COMPACT SPEED REDUCER

DEPUY SYNTHES PRODUCTS LLC PERFORATOR DRIVER,60:1 RATIO; DRILLS, BURRS, TREPHINES & ACCESSORIES - COMPACT SPEED REDUCER
Model Number CSR60-G1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: device manufacture date: the device manufacture date is currently unavailable as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: serial number unknown; (b)(4).
 
Event or Problem Description
It was reported by the netherlands that prior to the start of a cranial surgical procedure, upon opening of the surgical set, it was discovered that the connector on the compact speed reducer device was found disconnected from the device rendering it useless for the surgery.According to the reporter, the device was delivered to the hospital three months ago and had been used in two previous surgeries.It was reported that it was probable that the device fell apart during the cleaning procedure although the cause and the moment of the defect was unknown.It was reported that there were no delays to the surgical procedure as a spare device was available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2022.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Serial number: the serial number was unknown in the initial report.The serial number has been updated as (b)(6).The udi has been updated to (b)(4).Manufactured date: the device manufacture date was unknown in the initial report.The manufactured date was updated as 7/19/2021.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device history review: a device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.Device evaluation: the actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that part of the device clutch was separated which made it not possible to secure the attachment to the handpiece.Therefore, the reported condition was confirmed.It was further determined that the attachment could be unlocked without depressing the clutch.It was determined that the device failed pretest for visual assessment and engagement assessment.It was noted that not all pretest steps could be performed.The assignable root cause was determined to be due improper handing which is user error.

Brand Name
PERFORATOR DRIVER,60:1 RATIO
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES - COMPACT SPEED REDUCER
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 
3035526892
MDR Report Key15500412
Report Number1045834-2022-01299
Device Sequence Number1856332
Product Code HBC
UDI-Device Identifier00845384016434
UDI-Public00845384016434
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCSR60-G1
Device Catalogue NumberCSR60-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer11/28/2022
02/15/2022
02/15/2023
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date11/29/2022
02/22/2023
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown